Alert archive / Georgia / Snow Advisories in 2006

Snow Advisory 1, NWS Atlanta, GA

February 5, 20066 counties in Georgia

NWS Atlanta, GA issued this snow advisory at Feb 5, 2006, 7:32 PM EST for 6 counties in Georgia. It took effect at Feb 6, 2006, 8:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2006, 7:32 PM EST (00:32 UTC)
In effect from
Feb 6, 2006, 8:00 AM EST
Expired
Feb 6, 2006, 2:22 AM EST
In force
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2132 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KFFC 060032
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EST SUN FEB 5 2006

GAZ006>009-015-016-060845-
/O.CAN.KFFC.WW.Y.0001.060206T1100Z-060206T2100Z/
/O.NEW.KFFC.SN.Y.0001.060206T1300Z-060207T0500Z/
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
732 PM EST SUN FEB 5 2006

...WINTER WEATHER ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EST
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EST
MONDAY NIGHT.

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE FROM THE MIDWEST TOWARD
GEORGIA LATE TONIGHT AND MONDAY BRINGING PRECIPITATION TO THE
REGION. WITH A CANADIAN AIR MASS IN PLACE...THE PRECIPITATION WILL
BEGIN AS SNOW SHORTLY AFTER DAYBREAK MONDAY AND CONTINUE
THROUGHOUT MUCH OF THE DAY. THE HEAVIEST SNOW WILL LIKELY OCCUR
DURING THE AFTERNOON. TEMPERATURES WILL BE NEAR OR JUST BELOW
FREEZING IN THE MORNING...SLOWLY RISING TO THE MID OR UPPER 30S
BY LATE AFTERNOON. THERE IS A POSSIBILITY THAT THE PRECIPITATION
MAY MIX WITH RAIN LATE IN THE DAY.

SNOW ACCUMULATIONS OF UP TO TWO INCHES WILL BE POSSIBLE DURING THE
DAY MONDAY ACROSS THE NORTHEAST GEORGIA MOUNTAIN
COUNTIES...ESPECIALLY NORTHEAST OF A LINE FROM BLUE RIDGE...TO
ELLIJAY...TO DAHLONEGA...TO CLEVELAND. BECAUSE OF RECENT WARM
TEMPERATURES...SNOW ACCUMULATIONS WILL BE LARGELY ON GRASSY
SURFACES...BRIDGES..AND OVERPASSES. HOWEVER...ELEVATIONS ABOVE
2500 FEET MAY SEE SOME ACCUMULATION ON ROADWAYS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GAZ001>005-011-012-019-020-060845-
/O.EXT.KFFC.WW.Y.0001.060206T1100Z-060206T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
732 PM EST SUN FEB 5 2006

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM EST
MONDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM
EST MONDAY. 

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE FROM THE MIDWEST TOWARD
GEORGIA LATE TONIGHT AND MONDAY BRINGING PRECIPITATION TO THE
REGION. WITH A CANADIAN AIR MASS IN PLACE...THE PRECIPITATION WILL
BEGIN AS SNOW SHORTLY AROUND DAYBREAK MONDAY AND CONTINUE
THROUGH THE MORNING HOURS...MIXING WITH AND POSSIBLY CHANGING TO
RAIN DURING THE AFTERNOON. TEMPERATURES AT DAYBREAK WILL BE NEAR
OR JUST BELOW FREEZING...RISING TO NEAR 40 DEGREES DURING THE
AFTERNOON. SOME SLEET MAY MIX WITH THE SNOW IN THE LATE MORNING
AND EARLY AFTERNOON.

SNOW ACCUMULATIONS OF UP TO ONE INCH WILL BE POSSIBLE BEFORE THE
PRECIPITATION MIXES WITH OR CHANGES TO RAIN DURING THE AFTERNOON.
THE MOST LIKELY AREAS FOR SNOW ACCUMULATION WILL BE NORTH OF A
LINE FROM SUMMERVILLE TO CALHOUN. SOUTH OF THIS AREA...SNOW
ACCUMULATIONS SHOULD BE LESS THAN ONE INCH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR SLEET WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GAZ013-014-021>024-060845-
/O.EXT.KFFC.WW.Y.0001.060206T1300Z-060207T0500Z/
PICKENS-DAWSON-CHEROKEE-FORSYTH-HALL-BANKS-
INCLUDING THE CITY OF...GAINESVILLE
732 PM EST SUN FEB 5 2006

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 AM MONDAY TO
MIDNIGHT EST MONDAY NIGHT...

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE FROM THE MIDWEST TOWARD
GEORGIA LATE TONIGHT AND MONDAY BRINGING PRECIPITATION TO THE
REGION. WITH A CANADIAN AIR MASS IN PLACE...THE PRECIPITATION WILL
BEGIN AS SNOW BY MID MORNING MONDAY AND CONTINUE INTO THE
AFTERNOON...MIXING WITH AND POSSIBLY CHANGING TO RAIN DURING THE
AFTERNOON. TEMPERATURES AT DAYBREAK WILL BE NEAR OR JUST BELOW
FREEZING...RISING TO AROUND 40 DEGREES DURING THE AFTERNOON. SOME
SLEET MAY MIX WITH THE SNOW IN THE LATE MORNING AND EARLY
AFTERNOON.

SNOW ACCUMULATIONS OF UP TO ONE INCH WILL BE POSSIBLE BEFORE THE
PRECIPITATION MIXES WITH OR CHANGES TO RAIN DURING THE AFTERNOON.
THE MOST LIKELY AREAS FOR SNOW ACCUMULATION WILL BE NORTH OF A
LINE FROM CANTON...TO CUMMING...TO FORSYTH...TO HOMER. SOUTH OF
THIS AREA...SNOW ACCUMULATIONS SHOULD BE LESS THAN ONE INCH.


$$

GAZ025-030>035-041>045-060845-
/O.EXT.KFFC.WS.A.0001.060206T1200Z-060206T2100Z/
JACKSON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
732 PM EST SUN FEB 5 2006

...WINTER STORM WATCH NOW IN EFFECT FROM 7 AM EST MONDAY THROUGH
MONDAY AFTERNOON...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM 7 AM EST MONDAY
THROUGH MONDAY AFTERNOON. 

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE FROM THE MIDWEST TOWARD
GEORGIA LATE TONIGHT AND MONDAY BRINGING PRECIPITATION TO THE
REGION. WITH A CANADIAN AIR MASS IN PLACE...THE PRECIPITATION MAY
BEGIN AS A MIXTURE OF SNOW...SLEET...OR RAIN AROUND OR SHORTLY
AFTER DAYBREAK...CHANGING TO RAIN BY AFTERNOON.

NEW MODEL GUIDANCE SUGGESTS THAT TEMPERATURES MAY BE SLIGHTLY
WARMER THAN EARLIER INDICATED ACROSS THE WATCH AREA. IF THIS TREND
CONTINUES...THE WATCH MAY BE DROPPED AFTER MIDNIGHT. ON THE OTHER
HAND...IF NEW DATA SUGGESTS THAT TEMPERATURES WILL BE SLIGHTLY
COOLER THAN CURRENTLY INDICATED...IT MAY BE NECESSARY TO UPGRADE
THE WATCH AREA TO A WINTER WEATHER ADVISORY.

RESIDENTS OF THIS AREA ARE URGED TO MONITOR THIS SITUATION
CAREFULLY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS OR ADVISORIES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

RAB
1 follow-up statement
000 
WWUS42 KFFC 060722
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 AM EST MON FEB 6 2006

...WINTER WEATHER EXPECTED ACROSS MUCH OF NORTH GEORGIA TODAY
THROUGH THIS EVENING...

.AN INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE DEEP
SOUTH TODAY BRINGING WINTER PRECIPITATION TO MUCH OF NORTH GEORGIA.
COLD DRY AIR WILL BE IN PLACE NEAR THE GROUND BEFORE THE
PRECIPITATION BEGINS ALLOWING A MIXTURE OF SNOW...SLEET AND RAIN
TO FALL. BY AFTERNOON...THE PRECIPITATION SHOULD CHANGE TO MOSTLY
RAIN AND SLEET WITH SNOW LINGERING IN FAR NORTHEAST GEORGIA. THE
PRECIPITATION WILL END BY LATE THIS EVENING.

GAZ006>009-015-016-061530-
/O.CAN.KFFC.SN.Y.0001.060206T1300Z-060207T0500Z/
/O.EXA.KFFC.WW.Y.0001.060206T1300Z-060207T0500Z/
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
222 AM EST MON FEB 6 2006

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS
MORNING TO MIDNIGHT EST TONIGHT. 

SNOW IS EXPECTED TO BEGIN BY MID MORNING BUT COULD MIX WITH
SLEET OR EVEN RAIN IN THE LOWER ELEVATIONS. LATER THIS AFTERNOON
THE PRECIPITATION WILL CHANGE TO A MIXTURE OF SNOW...SLEET AND
RAIN AND WILL PERSIST INTO THE EVENING BEFORE ENDING AROUND
MIDNIGHT.

SNOW AND SLEET MAY ACCUMULATE TO 1 TO 2 INCHES ACROSS NORTHEAST
GEORGIA WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. MANY
ROADWAYS WILL BECOME SLICK AND HAZARDOUS. CONDITIONS WILL IMPROVE
LATER THIS AFTERNOON BUT SLICK SPOTS WILL LIKELY CONTINUE
ESPECIALLY ON BRIDGES AND OVERPASSES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

GAZ025-031>035-041>045-060830-
/O.CAN.KFFC.WS.A.0001.060206T1200Z-060206T2100Z/
JACKSON-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
222 AM EST MON FEB 6 2006

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WINTER STORM WATCH. 

PERIODS OF RAIN POSSIBLY MIXED WITH SLEET OR SNOW CAN BE EXPECTED
THIS MORNING...CAUSING A FEW SLICK SPOTS ON BRIDGES AND
OVERPASSES. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING
THIS MORNING SO NO SIGNIFICANT TRAVEL PROBLEMS ARE EXPECTED. THE
PRECIPITATION WILL CHANGE TO ALL RAIN BY AFTERNOON.

$$

GAZ030-061530-
/O.UPG.KFFC.WS.A.0001.060206T1200Z-060206T2100Z/
/O.EXA.KFFC.WW.Y.0001.060206T1300Z-060207T0500Z/
POLK-
222 AM EST MON FEB 6 2006

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS
MORNING TO MIDNIGHT EST TONIGHT. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

SNOW AND SLEET POSSIBLY MIXED WITH RAIN WILL BEGIN SHORTLY AFTER
SUNRISE. BY AFTERNOON...PRECIPITATION WILL CHANGE TO A MIXTURE OF
SLEET AND RAIN BEFORE ENDING LATE THIS EVENING.

SNOW AND SLEET MAY ACCUMULATE UP TO 1 INCH. MOST ROADWAYS WILL
REMAIN WET BUT SLICK SPOTS ARE LIKELY ESPECIALLY ON BRIDGES AND
OVERPASSES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

GAZ001>005-011-012-019-020-061530-
/O.EXT.KFFC.WW.Y.0001.060206T1300Z-060207T0500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
222 AM EST MON FEB 6 2006

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING
TO MIDNIGHT EST TONIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 8 AM THIS
MORNING TO MIDNIGHT EST TONIGHT. 

SNOW WILL BEGIN AFTER SUNRISE BUT COULD MIX WITH SLEET OR EVEN
RAIN IN THE LOWER ELEVATIONS. BY AFTERNOON...PRECIPITATION WILL
CHANGE TO A MIXTURE OF SLEET AND RAIN WITH SOME SNOW POSSIBLE IN
THE HIGHER ELEVATIONS BEFORE ENDING LATE THIS EVENING.

SNOW AND SLEET MAY ACCUMULATE TO AROUND 1 INCH. MOST ROADWAYS
WILL REMAIN WET BUT SLICK SPOTS ARE LIKELY ESPECIALLY ON BRIDGES
AND OVERPASSES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GAZ013-014-021>024-061530-
/O.CON.KFFC.WW.Y.0001.060206T1300Z-060207T0500Z/
PICKENS-DAWSON-CHEROKEE-FORSYTH-HALL-BANKS-
INCLUDING THE CITY OF...GAINESVILLE
222 AM EST MON FEB 6 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO MIDNIGHT EST TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO MIDNIGHT EST TONIGHT. 

SNOW CAN BE EXPECTED BY MID MORNING ACROSS PARTS OF NORTHEAST
GEORGIA BUT COULD MIX WITH SLEET OR EVEN RAIN IN THE LOWER
ELEVATIONS. LATER THIS AFTERNOON...PRECIPITATION WILL CHANGE TO A
MIXTURE OF SNOW...SLEET AND RAIN BEFORE ENDING LATE THIS EVENING.

SNOW AND SLEET MAY ACCUMULATE TO AROUND 1 INCH. MOST ROADWAYS
WILL REMAIN WET BUT SLICK SPOTS ARE LIKELY ESPECIALLY ON BRIDGES
AND OVERPASSES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this snow advisory went out at Feb 5, 7:15 PM EST, 17 minutes earlier.

Area forecast discussion, Feb 5, 7:15 PM EST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EST SUN FEB 5 2006

.UPDATE...
MANY UNCERTAINTIES EXIST CONCERNING POTENTIAL WINTER WX EVENT FOR
MONDAY...INCLUDING TIMING...EXTENT OF FROZEN PRECIP...AND QPF
AMOUNTS. FOR REASONS INDICATED IN THE SHORT TERM SECTION
BELOW...HAVE OPTED TO NOT UPGRADE NE MOUNTAIN AREA TO WARNING AND BY
THE SAME TOKEN HAVE OPTED NOT TO CANCEL WATCH. THE ONLY SIGNIFICANT
CHANGES TO EXISTING ADVISORY/WATCH IS TO EXTEND THE ADVISORY TO
MIDNIGHT FOR THE NE AND CHANGE THE WINTER WX ADVISORY IN THE NE
MOUNTAINS TO A SNOW ADVISORY. WILL LET MIDNIGHT SHIFT DECIDE IF IT
WANTS TO CANCEL WATCH AND UPGRADE SNOW ADVISORY TO A WARNING. HAVE
ALSO DELAYED WATCH/ADVISORY START TIME TO 8 AM FOR EASTERN AREAS AS
NEW MODEL RUNS SHOW NO PRECIP PAST DADE/FLOYD COUNTIES UNTIL AFT 12Z.

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
STRONG UPPER-LEVEL SHORT WAVE WILL MOVE SOUTHEAST INTO MEAN UPPER
TROUGH. WITH COLD...YET MODIFIED CANADIAN AIR MASS IN PLACE...THIS
CONTINUES TO CREATE CONCERN FOR WINTER PRECIPITATION. THE NEW MODEL
RUNS SHOW THE ENTIRE SYSTEM TO BE A LITTLE SLOWER AND A LITTLE
WARMER THAN EARLIER RUNS. CRITICAL SNOW/RAIN THICKNESS/850MB TEMPS
NEAR RMG-ATL-AHN AT 12Z...CREEPING NE INTO JUST THE MOUNTAIN AREAS
BY 18Z...THEN COMPLETELY OUT OF THE CWA DURING THE AFTERNOON...THEN
BACK INTO THE NORTHERN MOST COUNTIES BY EVENING. 850MB 0 DEG C LINE
NEAR THE TN/NC/GA BORDER BY EVENING. MY THINKING IS THAT THIS MAY
TREND TOWARD MORE OF A RAIN EVENT FOR THE ATL AREA AND POINTS
WEST...BUT POTENTIAL FOR SIGNIFICANT SNOW IN THE NE AREAS IS QUITE
POSSIBLE. HOWEVER...ALL OF THE MODELS SUGGEST THAT PRECIP COULD
CHANGE TO RAIN EVEN IN THE MOUNTAINS DURING THE AFTERNOON. HOPEFULLY
THE 00Z RUN WILL CLARIFY THE SITUATION FURTHER. SYSTEM EXITS THE
AREA AFTER 06Z TUE...WITH GOOD SUBSIDENCE IN PLACE TUE. TEMPERATURES
WILL REMAIN WELL BELOW NORMAL THROUGH THE SHORT TERM. ONE OTHER
CONCERN...WITH SATURATED GROUND IN PLACE...WILL BE THE RAINFALL FOR
MON AFTERNOON/EVE. WILL NOT ISSUE ANY FLOOD WATCH AT THIS TIME AS
EXPECT OVERALL QPF AMOUNT AROUND 0.50 INCH.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
EASTERN U.S. TROUGH REMAINS IN PLACE THROUGH THE ENTIRE EXTENDED
PERIOD. SEVERAL REINFORCING SHORT WAVES...ALBERTA CLIPPER TYPE
SYSTEMS...WILL REINFORCE THE PATTERN AS THE LARGE UPPER TROUGH
GRADUALLY BROADENS AND RETROGRADES. FURTHER SYSTEMS APPEAR TO BE
STARVED FOR SIGNIFICANT MOISTURE...BUT ALL AREAS COLD ENOUGH FOR ANY
PRECIP TO BE IN THE FORM OF SNOW. NEXT SIGNIFICANT DISTURBANCE
PASSES ACROSS THE AREA THU MORNING...BUT MOISTURE IS VERY LIMITED.
ONLY FLURRIES OR -SNSH EXPECTED WITH THIS AT THE CURRENT TIME. NEXT
SHORT WAVE ON SAT...AGAIN WITH ONLY LIMITED MOISTURE TO WORK WITH.
LATEST RUNS OF THE GFS SHOW A MORE SIGNIFICANT SYSTEM EARLY NEXT
WEEK...BUT TOO FAR OUT TO WORRY ABOUT RIGHT NOW. PATTERN WILL KEEP
TEMPERATURES BELOW NORMAL MOST OF THE WEEK...A BIG CHANGE FROM THIS
WINTER UP TO NOW. FREEZING TEMPERATURES SHOULD ENCOMPASS THE ENTIRE
CWA MANY NIGHTS THIS WEEK.

&&

.AVIATION...
HIGH CLOUDINESS WILL CONTINUE TO INCREASE FROM THE WEST THIS
EVENING. EXPECT A MID LEVEL DECK (BKN060) TO DEVELOP TOWARD MORNING
AS A SURFACE LOW AND A SERIES OF UPPER DISTURBANCES BEGIN TO PUSH
OUT OF TEXAS. OTHERWISE...EXPECTING NO SIGNIFICANT WX...CIGS OR
VSBYS RESTRICTIONS THRU TONIGHT. WEAK HIGH PRESSURE OVER THE
NORTHEAST GULF REGION WILL RESULT IN GENERALLY LIGHT W-SW SURFACE
WINDS TONIGHT. AS FOR MONDAY...A SURFACE LOW WILL PUSH INTO THE
LOWER MS VALLEY AND SPREAD PRECIPITATION INTO CENTRAL GEORGIA BY 8-9
AM MONDAY MORNING. CIGS WILL PROBABLY LOWER INTO THE 3500 TO 5000
RANGE DURING THE MID MORNING HOURS...THEN MVFR RANGE DURING THE
AFTERNOON WITH THE ONSET OF MODERATE PRECIP. COULD SEE A MIX OF SNOW
AND RAIN AROUND THE KATL AIRPORT EARLY ON MONDAY AS TEMPS NEAR THE
SURFACE DIP NEAR THE FREEZING MARK WITH EXTREMELY DRY DEWPOINTS
IN-PLACE. HOWEVER...NOT EXPECTING ANY SIGNIFICANT ACCUMULATIONS OR
ICE AT THIS TIME.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 8 AM MONDAY TO MIDNIGHT EST MONDAY
NIGHT FOR BANKS...CHEROKEE...DAWSON...FORSYTH...HALL...PICKENS.

WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR
BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...MURRAY...WALKE
R...WHITFIELD.

SNOW ADVISORY FROM 8 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT FOR
FANNIN...GILMER...LUMPKIN...TOWNS...UNION...WHITE.

WINTER STORM WATCH FROM 7 AM EST MONDAY THROUGH MONDAY AFTERNOON FOR
BARROW...CARROLL...COBB...DEKALB...DOUGLAS...GWINNETT...HARALSON...JA
CKSON...NORTH FULTON...PAULDING...POLK...SOUTH FULTON.

WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
BARROW...CARROLL...COBB...DEKALB...DOUGLAS...GWINNETT...HARALSON...
JACKSON...NORTH FULTON...PAULDING...POLK...SOUTH FULTON.

&&

RAB/DD
Hazardous weather outlook, Feb 5, 6:15 PM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EST SUN FEB 5 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
615 PM EST SUN FEB 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT

...SNOW IS POSSIBLE ACROSS EXTREME NORTHWEST GEORGIA LATE TONIGHT...

...A WINTER WEATHER ADVISORY IS IN EFFECT FOR NORTH GEORGIA
BEGINNING LATE TONIGHT AND CONTINUING THROUGH MONDAY...

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY
TONIGHT...INCREASING MOISTURE AND THE CHANCE FOR SNOW OVER NORTHWEST
GEORGIA LATE TONIGHT.

.PRIMARY HAZARDS...
LIGHT SNOW COULD BEGIN TO FALL ACROSS EXTREME NORTHWEST GEORGIA LATE
TONIGHT. LIGHT ACCUMULATIONS ARE POSSIBLE ON EXPOSED SURFACES...
INCLUDING BRIDGES AND OVERPASSES AS TEMPERATURES TONIGHT FALL JUST
BELOW THE FREEZING MARK ACROSS NORTH GEORGIA. THE LIGHT SNOW
ACCUMULATIONS COULD RESULT IN A FEW SLICK SPOTS ACROSS NORTHWEST
GEORGIA BRIDGES JUST BEFORE SUNRISE.

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH INCREASING GULF
MOISTURE AND COLD TEMPERATURES IN THE LOW AND MID LEVELS TO BRING A
THREAT OF SNOW TO AREAS ACROSS NORTHWEST GEORGIA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AN AREA OF LOW PRESSURE WILL MOVE EASTWARD ACROSS THE DEEP SOUTH ON
MONDAY. AREAS OF PRECIPITATION WILL DEVELOP ACROSS GEORGIA BY EARLY
MONDAY MORNING AND CONTINUE THROUGH MONDAY EVENING. A COLD AND DRY
AIRMASS ACROSS NORTHERN GEORGIA WILL ALLOW THE PRECIPITATION TO FALL
AS SNOW OR A MIX OF SNOW AND RAIN. ACCUMULATIONS OF ONE TO TWO
INCHES OF SNOW ARE POSSIBLE ON EXPOSED SURFACES ACROSS NORTH
GEORGIA...INCLUDING BRIDGES AND OVERPASSES. THE MAIN WINTERY THREAT
IS GENERALLY ALONG AND NORTH OF A LINE FROM ROME...TO CANTON...TO
GAINESVILLE. A WINTER WEATHER ADVISORY AND WINTER STORM WATCH IS IN
EFFECT FOR AREAS OF NORTH GEORGIA FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Snow Advisories in Georgia, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.